MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 12mm x 2.50mm nc quantum apex balloon catheter was advanced for post dilatation.However, during inflation of the deployed 2.75x18mm non-bsc stent at 20 atmospheres for 14 seconds, the balloon ruptured.When the physician tried to retrieve the balloon, the proximal 37cm of the balloon had separated from the balloon shaft.The separated proximal 37cm of the balloon catheter was retrieved from the patient's body and at close inspection, it appeared that the balloon did not burst.The failure was at the connection where the proximal 37cm meets the rest of the balloon shaft.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 12mm x 2.50mm nc quantum apex balloon catheter was advanced for post dilatation.However, during inflation of the deployed 2.75 x 18mm non-bsc stent at 20 atmospheres for 14 seconds, the balloon ruptured.When the physician tried to retrieve the balloon, the proximal 37cm of the balloon had separated from the balloon shaft.The separated proximal 37cm of the balloon catheter was retrieved from the patient's body and at close inspection, it appeared that the balloon did not burst.The failure was at the connection where the proximal 37cm meets the rest of the balloon shaft.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous hypotube kinks.There was blood and contrast in the inflation lumen and contrast in the balloon.There was blood in the guidewire lumen.The balloon was loosely folded.There was a complete separation at the midshaft weld.There was 4mm of adhesive present on the midshaft weld, which is passing per specifications.Inspection of the remainder of the device presented no other damage or irregularities.Correction to field: report source.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8586992
Report Number2134265-2019-04739
Device Sequence Number1666887
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2022
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0023202442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1